MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens case lid for this serial number was returned.A broken haptic was adhered to the underneath of the lens case lid.The other loose half optic appeared to go to this file.Two used company cartridges were also returned.It is unknown which cartridge was used with each lens.Evaluation was placed in both files.The company cartridge was microscopically examined.Viscoelastic was observed in the cartridges.Both cartridge tips had heavy stress.One had and an aneurysm on the left side of the tip.The second cartridge tip had two aneurysms, one on the left side of the tip and one bottom center.Both cartridges had evidence of placement into a handpiece.The company cartridges were cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.Photos were provided.In both photos, a broken haptic was visible under the optic.This may indicate the haptic was misfolded under the optic instead of folded onto the anterior surface.No other determination can be made from the provided photo.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause for the broken haptic could not be determined.Based the damage observed to the returned cartridges, the lens or plunger may not have been in acceptable positions for advancement.Both cartridges had heavy stress and aneurysms.Top coat dye stain testing was conducted with acceptable results.The photos showed the broken haptic under the lens.This may indicate the haptic was misfolded under the optic.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd filled cartridge.The lens should be inserted until the optic is a little more than half way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and or damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A non healthcare professional reported with a description of two intraocular lenses were attempted to be implanted.Two had haptics torn off.There are two medical device reports associated with this report.This is 1 of 2.Additional information has been received and stated that upon implantation it was noted that the plunger of the lens loader was shearing off the haptics of the both lenses.The lens was removed during the initial procedure.The surgery was completed with the third intraocular lens with out any damage.No patient harm was reported.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21634850
Report Number1119421-2025-00743
Device Sequence Number12646331
Product Code HQL
UDI-Device Identifier00380652251464
UDI-Public(01)00380652251464(17)280825(11)240827(10)15913202
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.190
Device Lot Number15913202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS.; MONARCH III CARTRIDGE D.; MONARCH III INJECTOR.; VISCOAT.
Patient Age70 YR
Patient SexFemale